×

zbMATH — the first resource for mathematics

Solitary waves, steepening and initial collapse in the Maxwell-Lorentz system. (English) Zbl 1016.78011
The authors discuss the solution of Maxwell’s equations for the interplay of a Kerr-nonlinearity and the general linear dispersion of a Lorentz oscillator. This way, more realistic linear dispersion phenomena are tractable because the approach includes all classical limits, for instance the nonlinear Schrödinger equation. Several timely phenomena such as light bullet formation and envelope collaps are attributed.

MSC:
78A60 Lasers, masers, optical bistability, nonlinear optics
Software:
dverk
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] P.W. Boyd, Nonlinear Optics, Academic Press, New York, 1992.
[2] Hile, C.V., Comparisons between maxwell’s equations and an extended nonlinear Schrödinger equation, Wave motion, 24, 1-12, (1996) · Zbl 0917.35139
[3] Hile, C.V.; Kath, W.L., Numerical solutions of maxwell’s equations for nonlinear-optical pulse propagation, J. opt. soc. am. B, 13, 6, 1135-1145, (1996)
[4] Akimoto, K., Properties and applications of ultra-short electromagnetic mono- and sub-cycle waves, J. phys. soc. jpn., 65, 7, 2020-2032, (1996)
[5] Kaplan, A.E.; Straub, S.F.; Shkolnikov, P.L., Electromagnetic bubbles: subcycle near-femtosecond and subfemtosecond field solitons, J. opt. soc. am. B, 14, 11, 3013-3024, (1997)
[6] Maimistov, A.I., Some models of propagation of extremely short electromagnetic pulses in a nonlinear medium, Quant. electr., 30, 4, 287-304, (2000)
[7] Kazantseva, E.V.; Maimistov, A.I.; Malomed, B.A., Propagation and interaction of ultrashort electromagnetic pulses in nonlinear media with a quadratic-cubic nonlinearity, Opt. commun., 188, 1-4, 195-204, (2001)
[8] Goorjian, P.M.; Silberberg, Y., Numerical simulations of light bullets using the full-vector time-dependent nonlinear Maxwell equations, J. opt. soc. am. B, 14, 11, 3253-3260, (1997)
[9] G.P. Agrawal, Nonlinear Fiber Optics, second ed., Academic Press, New York, 1995.
[10] P.M. Bennett, Parallel numerical integration of Maxwell’s full-vector equations in nonlinear focusing media, Ph.D. Thesis, Mathematics, The University of New Mexico, Albuquerque, New Mexico, 2000.
[11] L. Torner, in: F. Kajzar, R. Reinisch (Eds.), Beam Shaping and Control with Nonlinear Optics, Plenum Press, New York, 1998.
[12] S.K. Johansen, O. Bang, M.P. Sørensen, Escape angles in bulk χ(2) soliton interactions, Phys. Rev. E 65 (2) (2002) 026601/1-4.
[13] A. Hasegawa, Optical Solitons in Fibers, Springer, Berlin, 1990.
[14] Gilles, L.; Hagness, S.C.; Vázquez, L., Comparison between staggered and unstaggered finite-difference time-domain grids for few-cycle temporal optical soliton propagation, J. comput. phys., 161, 379-400, (2000) · Zbl 0960.78015
[15] I.N. Bronstein, K.A. Semendjajew, Taschenbuch der Mathematik, Verlag Harri Deutsch, Thun, 1989.
[16] K.R. Jackson, Runge-Kutta solver DVERK. http://www.netlib.org.
[17] Yee, K.S., Numerical solution of initial boundary problems involving maxwell’s equations in isotropic media, IEEE trans. antennas propag., AP-14, 302-307, (1966) · Zbl 1155.78304
[18] Bergé, L., Wave collapse in physics: principles and applications to light and plasma waves, Phys. rep., 303, 259-370, (1998)
[19] Kivshar, Yu.S.; Pelinovsky, D.E., Self-focusing and transverse instabilities of solitary waves, Phys. rep., 331, 117-195, (2000)
[20] Gaididei, Yu.B.; Schjødt-Eriksen, J.; Christiansen, P.L., Collapse arresting in an inhomogeneous quintic nonlinear Schrödinger model, Phys. rev. E, 60, 4, 4877-4890, (1999)
[21] Vlasov, S.N.; Petrishchev, V.A.; Talanov, V.I., Averaged description of wave beams in linear and nonlinear media (the method of moments), Radiophys. quant. electr., 14, 1062, (1974)
[22] Glassey, R.T., On the bowing up of solutions to the Cauchy problem for nonlinear Schrödinger equations, J. math. phys., 18, 9, 1794-1797, (1977) · Zbl 0372.35009
[23] Gilles, L.; Moloney, J.V.; Vázquez, L., Electromagnetic shocks on the optical cycle of ultrashort pulses in triple-resonance Lorentz dielectric media with subfemtosecond nonlinear electronic Debye relaxation, Phys. rev. E, 60, 1, 1051-1059, (1999)
[24] M.T. Kruse, Smooth, cusped, and discontinuous traveling waves in the periodic fluid resonance equation, Ph.D. Thesis, Department of Mathematics, University of Arizona, Tucson, AZ, 1998.
[25] Majda, A.; Rosales, R., Resonantly interacting weakly nonlinear hyperbolic waves. I. single space variable, Stud. appl. math., 71, 149-179, (1984) · Zbl 0572.76066
[26] Majda, A.; Rosales, R.; Schonbek, M., A canonical system of integrodifferential equations arising in resonant nonlinear acoustics, Stud. appl. math., 79, 205-262, (1988) · Zbl 0669.76103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.